Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 18, 2019, 9:13 AM CST for 5 counties in Alabama. It took effect at Jan 20, 2019, 10:35 AM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2019, 9:13 AM CST (15:13 UTC)
- In effect from
- Jan 20, 2019, 10:35 AM CST
- Expired
- Jan 21, 2019, 7:32 AM CST
- In force
- 21 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
101
WGUS44 KBMX 181513
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
913 AM CST Fri Jan 18 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
.Heavy rainfall of one to two inches is forecast during the next
48 hours over the upper Tombigbee River basin...and a flood warning
is now in effect for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-190312-
/O.NEW.KBMX.FL.W.0003.190120T2145Z-190122T1536Z/
/AVLA1.1.ER.190120T2145Z.190121T1200Z.190122T0336Z.NO/
913 AM CST Fri Jan 18 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to Tuesday morning...or until the Warning is
cancelled.
* At 8:00 AM Friday The stage Was 109.6 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 122.9 feet by Monday morning. The river will fall
below flood stage by Monday night.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$7 follow-up statements
256
WGUS84 KBMX 190130
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
730 PM CST Fri Jan 18 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of one to two inches is forecast during the next
48 hours over the upper Tombigbee River basin...and a flood warning
remains in effect for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-191330-
/O.EXT.KBMX.FL.W.0003.190120T2015Z-190122T2200Z/
/AVLA1.1.ER.190120T2015Z.190121T1200Z.190122T1000Z.NO/
730 PM CST Fri Jan 18 2019
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to Tuesday afternoon...or until the warning
is cancelled.
* At 6:00 PM Friday the stage was 111.0 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 123.3 feet by Monday morning. The river
will fall below flood stage by early Tuesday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$858
WGUS84 KBMX 191437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
837 AM CST Sat Jan 19 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
Heavy rainfall of one to two inches is forecast during the next
24 hours over the upper Tombigbee River basin...and a flood warning
is now in effect for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-200236-
/O.EXT.KBMX.FL.W.0003.190120T2040Z-190123T0900Z/
/AVLA1.1.ER.190120T2040Z.190121T1800Z.190122T2100Z.NO/
837 AM CST Sat Jan 19 2019
...Flood Warning extended until late Tuesday night...The Flood
Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to late Tuesday night...or until the warning
is cancelled.
* At 7:00 AM Saturday the stage was 110.4 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 123.5 feet by early Monday afternoon. The
river will fall below flood stage by Tuesday afternoon.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$228
WGUS84 KBMX 191918
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
118 PM CST Sat Jan 19 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
Heavy rainfall of one to two inches is forecast during the next 24 hours over the upper Tombigbee River basin...and a flood warning is now in effect for the Tombigbee River at Bevill Lock and DAm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-200717-
/O.EXT.KBMX.FL.W.0003.190120T1500Z-190123T1200Z/
/AVLA1.1.ER.190120T1500Z.190121T1800Z.190123T0000Z.NO/
118 PM CST Sat Jan 19 2019
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday morning to Wednesday morning...or until the warning is
cancelled.
* At 12:00 PM Saturday the stage was 112.1 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 125.4 feet by early Monday afternoon. The
river will fall below flood stage by Tuesday evening.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$858
WGUS84 KBMX 200216
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
816 PM CST Sat Jan 19 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of 1 to 2 inches has occurred within the past 24 hours
over the Tombigbee River basin...and a flood warning remains in effect
for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-201415-
/O.EXT.KBMX.FL.W.0003.190121T0500Z-190122T1930Z/
/AVLA1.1.ER.190121T0500Z.190121T1800Z.190122T0730Z.NO/
816 PM CST Sat Jan 19 2019
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday evening to Tuesday afternoon...or until the warning is
cancelled.
* At 7 PM Saturday the stage was 116.7 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and
continue to rise to near 122.6 feet by Monday afternoon. The
river will fall below flood stage by early Tuesday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$500
WGUS84 KBMX 201637
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1037 AM CST Sun Jan 20 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
Heavy rainfall of 1 to 2 inches has occurred within the past 36 hours
over the Tombigbee River basin...and a flood warning remains in effect
for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-210436-
/O.EXT.KBMX.FL.W.0003.190120T1635Z-190122T1630Z/
/AVLA1.1.ER.190120T1136Z.190121T0600Z.190122T0430Z.NO/
1037 AM CST Sun Jan 20 2019
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Tuesday morning...or until the warning is cancelled.
* At 9:00 AM Sunday the stage was 122.7 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 124.3 feet by
after midnight tonight . The river will fall below flood stage
tomorrow late evening .
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$645
WGUS84 KBMX 210215
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
815 PM CST Sun Jan 20 2019
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of 1 to 2 inches has occurred within the past 48 hours
over the Tombigbee River basin...and a flood warning remains in effect
for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-211414-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-190122T0100Z/
/AVLA1.1.ER.190120T1136Z.190120T2100Z.190121T1300Z.NO/
815 PM CST Sun Jan 20 2019
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Monday evening...or until the warning is cancelled.
* At 7:00 PM Sunday the stage was 122.9 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$667
WGUS84 KBMX 211332
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
732 AM CST Mon Jan 21 2019
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
Levels have dropped below flood stage at Bevill Lock and Dam...and
the Flood Warning has been cancelled. This is the final statement for
this event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the final statement for this event.
&&
ALC063-065-091-107-119-211402-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-190122T0100Z/
/AVLA1.1.ER.190120T1136Z.190120T2100Z.190121T0642Z.NO/
732 AM CST Mon Jan 21 2019
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 6:00 AM Monday the stage was 120.6 feet.
* Flood stage is 122 feet.
* Fell below flood stage at 12:42 AM Monday.
* Forecast...The river will continue to fall to 118.4 feet by
tomorrow morning .
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:45 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 18, 5:45 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 545 AM CST Fri Jan 18 2019 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. Dense fog continues to be the main concern this morning. Visibility in locations generally north of I-20 have dropped below 1 mile while areas in the south are in the 2-4 mile visibility range. Fog should mix out later this morning, but widespread cloud cover will linger throughout the day. Just to our west, a deep trough dips into the Central Plains, deepening a surface low that will move into the Ozarks later tonight. Overall, rain chances are minimal for most of today. That changes late tonight as the remnant frontal boundary from yesterday gets lifted back northward as a warm front and allows moisture to build back into the area. Expect rain chances to increase in the far northwest around midnight, becoming widespread north and west of the I-59 corridor before sunrise tomorrow morning. I wouldn't rule out some thunderstorms in this activity overnight as some elevated instability is able to work its way in. However, the better forcing is still to our west at this point, so any severe potential overnight is limited. 25/Owen .LONG TERM... Saturday through Thursday. The forecast appears to be on track regarding the potential for severe storms on Saturday, and no changes have been made. A strong upper-level trough moving into the Lower Mississippi Valley will be associated with a deepening area of low pressure moving along the I-40 corridor as a warm sector moistens across MS and AL. At noon Saturday, models are in good agreement and indicate an powerful shortwave located near the Mississippi River with strong height and pressure falls overspreading our forecast area. Temperatures at 500mb of -15C and surface dewpoints of 60-62F may yield just enough instability (~500 J/kg of MLCAPE) for severe storms. Forecast soundings indicate CAPE will be skinny but may extend as high as 300mb. This setup bears close watching due to the significant amount of upper-level support which will aid in the organization and maintenance of a QLCS and perhaps supercell structures. The severe weather threat may begin around 10 AM Saturday in our western counties as the QLCS takes shape, with additional strengthening expected as storms encounter a narrow axis of higher dewpoints near the I-65 corridor. Strong low-level and deep-layer shear will be supportive of damaging winds and several brief tornadoes if sufficient instability can develop. Again, this remains is a highly conditional threat, contingent on instability being sufficient for deep convection. Cold air will pour into the region Saturday night as the cold front sweeps through. Strong cold advection and steep low-level lapse rates may generate enough lift for light rain showers, which may transition snow showers across our northern half in the midnight to 9 AM Sunday time frame. No impacts are expected at this time. Breezy conditions and temperatures struggling to rise out of the 30s across the North, will yield wind chills in the 20s through Sunday afternoon. A surface ridge should promote calming winds on Monday morning with temperatures falling into the low to mid 20s for many locations. After a cool and dry Monday, high pressure will shift eastward on Tuesday as the next upper-level trough moves across the Plains. Strong moisture return is indicated by model guidance for Tuesday evening through Wednesday, and rain chances have been raised into the 70 to 80 percent range. The positive tilt nature of the trough may promote strong low-level cold advection before precipitation ends on Wednesday night into early Thursday. This potential is reflected in ensemble and operational model data and rain/snow mix has been included for areas along and northwest of I-59. 87/Grantham && .AVIATION... 12Z TAF Discussion. Looking at pretty widespread LIFR/IFR stratus and fog across most of the area. While visibilities should improve by midday, low cigs will remain for the most part. Some sites may see heights lift to MVFR for part of the afternoon, but then back down after sunset. Winds will begin to pick up in the north and west by 9Z ahead of the rain that will move into the TAF sites after 12Z and will be added in the next set of TAFS. Did include VCTS at TCL as showers and storms may begin to work near the area by the end of this cycle. 16 && .FIRE WEATHER... Fog and low clouds will affect much of the area today, and any light showers should be confined to our southeastern counties. A strong storm system is expected to bring showers and storms to the entire area on Saturday. Dry and cold conditions will move into the region for Sunday and Monday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 49 63 31 38 / 10 70 100 40 10 Anniston 59 51 65 32 39 / 10 50 100 40 10 Birmingham 60 53 64 31 39 / 0 70 100 30 10 Tuscaloosa 61 55 65 33 42 / 0 80 100 30 0 Calera 61 53 65 32 41 / 10 70 100 30 10 Auburn 61 53 64 35 43 / 20 30 100 40 10 Montgomery 64 54 68 36 45 / 10 30 100 20 10 Troy 65 55 69 36 45 / 20 20 100 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 9 AM CST this morning for the following counties: Bibb...Blount...Calhoun...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Marengo...Marion...Perry...Pickens... Randolph...Shelby...St. Clair...Sumter...Talladega... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 18, 4:41 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 441 AM CST Fri Jan 18 2019 ALZ011>015-017>050-191345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 441 AM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. A combination of low clouds, drizzle and fog will remain across Central Alabama through 9 AM. Therefore, visibilities will be reduced to one mile or less at times. Use extra caution when traveling this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong storm system will bring the potential for strong to severe storms across most of our southern and central counties during the day Saturday. These storms will develop roughly from 9 am through 6 pm. The main threats will be damaging wind and a brief tornado. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Saturday morning and afternoon.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:37 PM CST | Dense Fog Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 21 more | 12 hr |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.